Citation: Johnny. "Violent Seizure: An Experience with Bupropion & Seroquel (exp99976)". Erowid.org. Feb 27, 2019. erowid.org/exp/99976
I am no stranger to substance abuse, and have literally tried everything including the hardest street drugs, but this was by far the scariest experience I've ever had.
Now to get to my story, I was prescribed Wellbutrin 150 mg (Bupropion) and Seroquel 100 mg which I took for several weeks with no problems (and did not abuse). I generally felt no effects of being 'fucked up' from the Wellbutrin, but the Seroquel did make me very tired and disoriented.
Around the fourth week of taking this combination, I took my meds as usual before bed and told my girlfriend I was going to sleep. It was around 11:00 pm, and she stayed up to watch TV. About 20 minutes later, I was staring at my girlfriend and all the lights were on. I asked her what she was doing and she said I had a seizure and the ambulance was on the way. I had NO memory of this.
she said I had a seizure and the ambulance was on the way. I had NO memory of this.
I didn't believe her, and was pissed about what was sure to be an expensive ambulance ride. I tried to sit up in bed and was absolutely crippled by the worst back pain I had ever felt. The EMTs arrived and had to take me out on a stretcher as I could not move. I was admitted to the ER and they gave me the works: CAT scan, x rays, MRIs, you name it. When the x rays came back the doctor told me I had 5 fractured vertebrates in my back. He didn't believe that I had not fallen and said the injuries looked as though as I had jumped of a 3 story building and landed on my feet. I had no memory of the seizure, but my girlfriend witnessed it all and ensured them I never left the bed. The seizure was just so violent that it was able to do that kind of damage.
I recovered in the hospital for 5 days and was unable to walk normally for months. It was an absolutely terrifying experience. I later found out that both these medications lower the seizure threshold and taken in combination can be dangerous. I found out the hard way. Please research your meds before taking them. Doctors are human and make mistakes just like everyone else. I will never take these medications again, and unless I was currently in a psychotic state, I would not take Seroquel.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.